Publication

Gauge dependence in chern–simons theory

DILKES, F. A.
MARTIN, L. C.
MCKEON, D. G. C.
SHERRY, T. N.
Repository DOI
Publication Date
1999-01-30
Type
Article
Downloads
Citation
DILKES, F. A. MARTIN, L. C.; MCKEON, D. G. C.; SHERRY, T. N. (1999). Gauge dependence in chern–simons theory. International Journal of Modern Physics A 14 (3), 463-479
Abstract
We compute the contribution to the modulus of the one-loop effective action in pure non-Abelian Chern-Simons theory in an arbitrary covariant gauge. We find that the results are dependent on both the gauge parameter (alpha) and the metric required in the gauge fixing. A contribution arises that has not been previously encountered; it is of the form (alpha/root P-2)epsilon(mu lambda nu)P(lambda).This is possible as in three dimensions alpha is dimensionful. A variant of proper time regularization is used to render these integrals well behaved (although no divergences occur when the regularization is turned off at the end of the calculation). Since the original Lagrangian is unaltered in this approach, no symmetries of the classical theory are explicitly broken and epsilon(mu lambda nu) is handled unambiguously since the system is three-dimensional at all stages of the calculation. The results are shown to be consistent with the so-called Nielsen identities which predict the explicit gauge parameter dependence using an extension of BRS symmetry. We demonstrate that this alpha dependence may potentially contribute to the vacuum expectation values of products of Wilson loops.
Funder
Publisher
World Scientific Pub Co Pte Lt
Publisher DOI
10.1142/s0217751x99000233
Rights
Attribution-NonCommercial-NoDerivs 3.0 Ireland